MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED2508-PMA
Medical Device Problem Codes Collapse (1099); Migration (4003)
Health Effect - Clinical Codes Paralysis (1997); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains impanted in the patient.Provided fluoroscopic images show the stent deployed as intended.Multiple images also show the device having migrated distally with part of the proximal end of the stent appearing to protrude into the body of the aneurysm.Additionally, the stent appears compressed in its mid section as reported in the complaint.The images confirm the complaint, but without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The instructions for use (ifu) identifies device migration or misplacement, stent thrombosis, and ischemic stroke as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the fred 21 stent was used to treat a right mca (m1) aneurysm.The device was fully deployed into m1 fully covering the aneurysm with proximal flared ends into ica bifurcation.On subsequent run, it was noticed that the device had jumped distally and was no longer covering the aneurysm with proximal flared-end jumping into aneurysm.Clot formed in the center of the stent.Ia integrilin was administered, but did not seem to help.Physician tried to cross the stent to place another device within the first fred 21 but could not re-access the lumen possibly due to some sort of bunching in the center of the stent.Subsequent imaging showed abnormal appearances of the fred 21 device.Procedure was stopped and integrilin drip was started.Additional information received upon follow-up indicated the stent appeared collapsed at 5.4mm and clotted again.The patient had a stroke and is paralyzed on their left side.
 
Additional Manufacturer Narrative
Additional information: h6.H10: additional evaluation summary: based on bench-testing using vessel models and stent of similar sizes, the stent migration could have been a combination of insufficient oversizing of the stent, the effect of a bolus contrast that momentarily increased the diameter of the treated vessel, and lack of sufficient overlap at the proximal end of the stent that led to less than optimal radial force required for proper anchoring of the stent.

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12200471
Report Number2032493-2021-00288
Device Sequence Number3036149
Product Code OUT
UDI-Device Identifier00842429106570
UDI-Public(01)00842429106570(11)200527(17)230430(10)20052755J
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberFRED2508-PMA
Device Lot Number20052755J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age32 YR